Aa
A
A
Close
Avatar universal
Red line below bottom lip
I have a red line below my bottom lip for the past year. It usually gets worse when I eat, I've constantly been putting vaseline on it. I do not lick my lips. I visited a dermatologist, he said it was Cheilitis and gave me hydrocortisone cream, It didn't improve at all.

It's mostly just a visual thing but sometimes my lips get a burning sensation.

Please help, it's a really annoying constant thing that doesn't go away.
Cancel
3 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
I agree with your dermatologist as it looks like cheilitis. Drink plenty of water and take multivitamin supplements and do not apply lipstick or other cosmetic products for some days. Use a humidifier to moisturize the air in your home and apply shea butter or Vaseline on your lips. After consulting your doctor you can add over-the-counter 1 percent hydrocortisone ointment.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for your reply, I've done all that before for weeks. I searched online and found an article on cheilitis, it advised me to do a spit test for Candida Yeast Overgrowth, I tested positive. Can you please advise on what I should do and the implications?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Did you ever find a solution to this problem?
I have the EXACT same symptoms.  I've tried pure Aquaphor cream no improvement....hydrocortisone cream no change.....polysporin no improvement....even Lotrimin AF with no improvement.
It's very frustrating that the dermatology community has no idea what this is.
I had the positive spit test in the morning as well.
My only additional symptom is a tingling/numbness on the tip of my toungue which comes and goes.
Been to the dermatologist who had no clue.  
Considering an oral pathologist next.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
Avatar universal
Blank
Oslo, Norway